Hail, Gage
- When
- March 29, 1:15 PM CST
- Where
- Gage County, 2 mi N of Clatonia
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.500, -96.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 29, 2:57 AM CST, 10 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 257 AM CST MON MAR 29 2004 .DISCUSSION... MAIN PROBLEMS TODAY WILL SURROUND SHOWER/THUDNERSTORM CHANCES. UPPER LEVEL TROF THAT WAS RESPONSIBLE FOR INCREASE IN CONVECTIVE ACTIVITY YESTERDAY WILL STILL BE OVER THE CWA TODAY. THE STEEPEST LAPSE RATES AND CORE OF THE COLDEST AIR ALOFT IS FORECAST TO MOVE ACROSS SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA THIS AFTERNOON. LAPSE RATES ARE FORECAST TO NOT BE QUITE AS STEEP IN NORTHEAST NEBRASKA...SO WILL CARRY THE HIGHEST POPS SOUTH...WITH SLIGHTLY LOWER POPS TO THE NORTH. HAVE SOME CONCERN ABOUT HAIL POTENTIAL WITH SUCH LOW FREEZING LEVELS. WOULD NOT BE SURPRISED TO SEE SOME PEA SIZE HAIL REPORTS THIS AFTERNOON...AND MAYBE AN ISOLATED STORM OR TWO APPROACHING SEVERE LEVELS. THE SHOWERS/THUNDERSTORMS SHOULD DISSIPATE RATHER QUICKLY THIS EVENING AS THE SUN GOES DOWN. THE NEXT CONCERN IS TEMPERATURES...ESPECIALLY TUESDAY INTO WEDNESDAY. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA TODAY INTO TONIGHT WITH 850 MB TEMPERATURES FORECAST TO FALL INTO THE -6C TO -8C RANGE BY TUESDAY MORNING. MOISTURE IS ALSO FORECAST TO INCREASE IN THE 900MB-850MB LAYER SUGGESTING THE POTENTIAL FOR STRATOCUMULUS ON TUESDAY POSSIBLY LINGERING INTO WEDENSDAY. FOR THESE REASONS...HAVE ADJUSTED HIGHS ON TUESDAY AND WEDNESDAY DOWNWARD INTO THE 40S. AFTER COLLABORATION WITH SURROUNDING OFFICES DEICDED TO ALSO COOL HIGHS ON THURSDAY A FEW DEGREES...BUT KEEP THINGS IN THE LOWER TO MID 50S SINCE THE COLD AIR IS FORECAST TO WARM A BIT BY THURSDAY AFTERNOON. AN UPPER LOW IS STILL FORECAST TO DEVELOP OVER THE SOUTHWEST U.S. LATE IN THE WEEK...AND SHOULD THEN OPEN UP AND MOVE INTO THE PLAINS LATE IN THE WEEKEND OR EARLY NEXT WEEK. OPTED TO KEEP THE DRY FORECAST IN THE EXTENDED...WITH TIMING OF THIS SYSTEM STILL IN DOUBT. && WATCHES/WARNINGS/ADVISORIES... .NE...NONE. .IA...NONE. && KING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1258 PM CST MON MAR 29 2004 IAZ043-NEZ011-012-015>018-030>034-042>044-300000- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-KNOX-MADISON-MONONA IA- PIERCE-PLATTE-STANTON-THURSTON-WAYNE- 1258 PM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH MUCH OF THE AFTERNOON...AND THEN DISSIPATE EARLY THIS EVENING. SOME OF THE STRONGEST STORMS MAY BE ABLE TO PRODUCE PEA SIZE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED THIS AFTERNOON OR TONIGHT. IAZ055-056-069-079-080-090-091-NEZ045-050>053-065>068-078-088>093- 300000- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON- LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE- POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA- WASHINGTON- 1258 PM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT PEA SIZE HAIL TO QUARTER SIZE WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEASTERN NEBRASKA AND SOUTHWEST IOWA. WIND GUSTS OF 35 TO 50 MPH WILL ALSO ACCOMPANY SCATTERED THUNDERSTORMS THAT WILL CONTINUE TO DEVELOP THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT IN SOME AREAS...ALTHOUGH A SEVERE THUNDERSTORM WATCH IS NOT ANTICIPATED AT THIS TIME. DEWALD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1226 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL WAVERLY 40.91N 96.53W
03/29/2004 0.50 INCH LANCASTER NE TRAINED SPOTTER
MOSTLY PEA SIZE.
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1242 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 6 N ARLINGTON 41.54N 96.36W
03/29/2004 0.25 INCH WASHINGTON NE TRAINED SPOTTER
PEA SIZE HAIL COVERING THE GROUND.
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1244 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1243 PM HAIL 2 W CRETE 40.63N 97.00W
03/29/2004 0.25 INCH SALINE NE TRAINED SPOTTER
35 TO 40 MPH WIND GUSTS.
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1255 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 6 NE ARLINGTON 41.52N 96.27W
03/29/2004 0.75 INCH WASHINGTON NE TRAINED SPOTTER
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1256 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL 4 SW WILBER 40.44N 97.02W
03/29/2004 0.25 INCH SALINE NE EMERGENCY MNGR
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
104 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL WILBER 40.48N 96.96W
03/29/2004 0.88 INCH SALINE NE EMERGENCY MNGR
&&
DEWALDThe Omaha radar (KOAX), 99 km away, was scanning. The volume nearest the first event began at 19:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387661.